| Catalog Number |
ENC452200 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization, a 4.5mmd x 22mml enterprise with no distal tip (enc452200, 9236677) became impeded in proximal of a prowler select plus 150/5cm microcatheter (606s255x, 31469829) and could not advance any more.The doctor tried to retract the stent, the stent was found detached from the delivery wire in the microcatheter.The doctor removed the microcatheter (mc) and stent from the patient and switched to new devices to complete the surgery.The surgery was prolonged about 20 minutes.Additional event information received on 21-mar-2025 indicated that the mc did not kink/bent.The 20 minutes procedural delay was not clinically significant.
Additional Manufacturer Narrative
Manufacturer's ref.No: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Complaint conclusion: as reported by the field, during an endovascular embolization, a 4.5mmd x 22mml enterprise with no distal tip (enc452200, 9236677) became impeded in proximal of a prowler select plus 150/5cm microcatheter (606s255x, 31469829) and could not advance any more.The doctor tried to retract the stent; the stent was found detached from the delivery wire in the microcatheter.The doctor removed the microcatheter (mc) and stent from the patient and switched to new devices to complete the surgery.The surgery was prolonged about 20 minutes.Additional event information received on 21-mar-2025 indicated that the mc did not kink/bent.The 20 minutes procedural delay was not clinically significant.The device was returned to j&j medtech for further evaluation.A non-sterile 4.5mmd x 22mml enterprise was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that only the delivery wire was returned for evaluation.The delivery wire was subjected to dimensional analysis and all measurements were found to be within specification, including those specifications that control the attachment and delivery of the stent.Therefore, device failure is not suspected to be a contributing factor.The customer complaint regarding a stent being automatically released was confirmed since the stent was noted as already separated from the delivery system; based on this condition, the issue regarding a stent being impeded in the proximal end of the concomitant microcatheter cannot be evaluated through functional testing.The stent must be inside the introducer tube to perform the functional analysis.Additionally, the returned component did not present damages that suggest that it was forcibly advanced.With the limited information available, a conclusive cause cannot be determined; however, it is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.The stent and introducer components might have gotten lost sometime during the post-operative handling of the device.If additional information or components are received at a later time, this investigation will be reassessed accordingly.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 9236677.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.